MAUDE Adverse Event Report: ETHICON INC. ETHILON SUTURE 5"(13CM) 10-0 BLK; SUTURE, NONABSORBABLE, SYNTHETIC

ETHICON INC. ETHILON SUTURE 5"(13CM) 10-0 BLK; SUTURE, NONABSORBABLE, SYNTHETIC
Model Number 2810G
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint (b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested and the following was obtained: what is the procedure name and date? =>no further information is available.Please provide lot number =>no further information is available.No further information will be provided.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date and the suture was used.During surgery, the suture was broken during use.There were no adverse patient consequences reported.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) date sent to the fda: 07/31/2020 additional information: d4, g1 additional events have been submitted via 2210968-2020-05623, 2210968-2020-05624, 2210968-2020-05625, 2210968-2020-05626, 2210968-2020-05627, 2210968-2020-05628, 2210968-2020-05629, 2210968-2020-05630, 2210968-2020-05631, and 2210968-2020-05632.Additional information was requested and the following was obtained: *how many devices were involved in this single procedure? *did the event occur during one or multiple patient procedures? *what are the procedure name and date? *please provide lot number suture breakage occurred with more than 6 needle-sutures.[lot number] unknown => pkb757 [qty to be returned] 7 => 10 this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 09/18/2020.H3 evaluation: representative samples returned to support investigation of multiple device issues captured in reports 2210968-2020-05624, 2210968-2020-05625, 2210968-2020-05626, 2210968-2020-05627, 2210968-2020-05628, 2210968-2020-05629, 2210968-2020-05630, 2210968-2020-05631, and 2210968-2020-05632.Analysis results have been included in follow-up reports for each.Unopened samples of product were returned for analysis.During the visual inspection of the samples, no defects were found on the packages.The samples were opened, and the swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along the strand with no defects, damage or suture breakage observed.A functional test was performed and the tensile strength force was above the minimum requirement.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Per the condition of the representative samples, no suture breakage was found and the tested samples met the finished goods requirements.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc., or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
ETHILON SUTURE 5"(13CM) 10-0 BLK
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key10335104
Report Number2210968-2020-05623
Device Sequence Number3623665
Product Code GAR
UDI-Device Identifier10705031003972
UDI-Public10705031003972
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2024
Device Model Number2810G
Device Catalogue Number2810G
Device Lot NumberPKB757
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/31/2020
Initial Date Received by Manufacturer 07/21/2020
Supplement Date Received by Manufacturer07/29/2020
08/31/2020
Initial Report FDA Received Date07/28/2020
Supplement Report FDA Received Date07/31/2020
09/18/2020
Patient Sequence Number1